"colic" with Folfiri/Xeliri

taraHK
taraHK Member Posts: 1,952
edited March 2014 in Colorectal Cancer #1
Hi. I'm on Xeliri (similar to Folfiri) plus Avastin. I'm experiencing what my doctor refers to as "colic" (stomach cramps). This is in addition to the periodic diarrhea of course! The colic is pretty bad this round. Has anyone else experienced this and any suggestions for relief of the discomfort? I take Immodium for diarrhea, but I don't think that will help with the cramps (?).

Tara

Comments

  • AnneCan
    AnneCan Member Posts: 3,673
    At what point in your cyle
    At what point in your cyle do you get them?
  • taraHK
    taraHK Member Posts: 1,952
    AnneCan said:

    At what point in your cyle
    At what point in your cyle do you get them?

    unpredictable
    It seems a little unprectible. If there is a pattern, I haven't been able to figure it out. Today is Day 7 of my cycle.

    Tara
  • pepebcn
    pepebcn Member Posts: 6,331
    taraHK said:

    unpredictable
    It seems a little unprectible. If there is a pattern, I haven't been able to figure it out. Today is Day 7 of my cycle.

    Tara

    Sorry Tara
    can't help you no problems with my stomach for the moment, (thanks God).What round are you?
    hope is getting better very soon!
    Best!
  • Jaylo969
    Jaylo969 Member Posts: 824
    colic
    I have gastritis and had some harsh stomach problems taking Folfox...not sure if it was what you call 'colic'. Gas pains, stomach upset, heartburn/reflux. My Doc had me taking Zantac in AM, Prilosec in PM, and Pepcid Complete as needed. Pepcid complete seemed to be the one that really helped relieve the discomfort.Not sure if this is the same as what you are experiencing so ask your doc to recommend something.

    -Pat
  • taraHK
    taraHK Member Posts: 1,952
    pepebcn said:

    Sorry Tara
    can't help you no problems with my stomach for the moment, (thanks God).What round are you?
    hope is getting better very soon!
    Best!

    round 7
    I've recently had round #7. I've had diarrhea previous rounds and also some stomach cramps but today was quite intense -- Hope you manage to escape this!
  • taraHK
    taraHK Member Posts: 1,952
    Jaylo969 said:

    colic
    I have gastritis and had some harsh stomach problems taking Folfox...not sure if it was what you call 'colic'. Gas pains, stomach upset, heartburn/reflux. My Doc had me taking Zantac in AM, Prilosec in PM, and Pepcid Complete as needed. Pepcid complete seemed to be the one that really helped relieve the discomfort.Not sure if this is the same as what you are experiencing so ask your doc to recommend something.

    -Pat

    thanks
    Thanks Pat. My onc recommended Buscopan and also Holopan (may have different names in the States). I got hold of Holopan -- hopefully it will work but thanks for the other suggestions esp the Pepcid.....I appreciate it

    Tara
  • pepebcn
    pepebcn Member Posts: 6,331
    Jaylo969 said:

    colic
    I have gastritis and had some harsh stomach problems taking Folfox...not sure if it was what you call 'colic'. Gas pains, stomach upset, heartburn/reflux. My Doc had me taking Zantac in AM, Prilosec in PM, and Pepcid Complete as needed. Pepcid complete seemed to be the one that really helped relieve the discomfort.Not sure if this is the same as what you are experiencing so ask your doc to recommend something.

    -Pat

    Tara may be is this , the other day l did a sealy thing!
    l went to the loo and ot was a little beat soft, not dieareha at all but
    just in case l had just an imodium pill, and Damn l regret that ! Cramps ,pain and
    everything some times is better to live the things go alone!
    Get better!
    Feel sorry for the faults but lm on an iPhone !
  • taraHK
    taraHK Member Posts: 1,952
    pepebcn said:

    Tara may be is this , the other day l did a sealy thing!
    l went to the loo and ot was a little beat soft, not dieareha at all but
    just in case l had just an imodium pill, and Damn l regret that ! Cramps ,pain and
    everything some times is better to live the things go alone!
    Get better!
    Feel sorry for the faults but lm on an iPhone !

    different
    Yes, I understand what you mean. With 'traveller's diarrhea', etc., I have always believed it is maybe better to let nature take its course. And, under normal circumstances, if I take one immodium, "that is it" for several days!

    But, the diarrhea that can be a side effect of CPT-11 (which I truly hope you escape, of course) is really something different. When my doc was warning me about it, I asked him how I would know (I have a colostomy, so bowel movements are a little different). "You will know", he said -- and I did! It is rather dramatic. For example, today I took 4 immodium within 5 hours, and that did not stop the diarrhea -- it took 2 more (all within 7 hours). Sorry for this very explicit (frank/open) conversation! But, it can be life-threatening so we need to be aware.....

    Best,
    Tara
  • AnneCan
    AnneCan Member Posts: 3,673
    I don't think I have
    I don't think I have experienced what you are describing. When I am getting my infusion I sometimes get really bad cramps + a couple of times they have given me an under-the-skin injection (I forget what it is) which clears it very quickly.
  • msccolon
    msccolon Member Posts: 1,917
    AnneCan said:

    I don't think I have
    I don't think I have experienced what you are describing. When I am getting my infusion I sometimes get really bad cramps + a couple of times they have given me an under-the-skin injection (I forget what it is) which clears it very quickly.

    atropine
    is what I got for the stomach cramping that would start during infusion. I had intestinal cramping, and hyocyamine helps TREMENDOUSLY with that. I didn't have stomach cramping except during infusion. Sure hope you get on top of this!
    mary
  • vhtqm1
    vhtqm1 Member Posts: 107
    marijuana legal?
    if marijuana is legal i've known this to relax but not stop the digestive tract.

    ed
  • taraHK
    taraHK Member Posts: 1,952
    msccolon said:

    atropine
    is what I got for the stomach cramping that would start during infusion. I had intestinal cramping, and hyocyamine helps TREMENDOUSLY with that. I didn't have stomach cramping except during infusion. Sure hope you get on top of this!
    mary

    thanks
    Thanks for this, Mary -- I do get atropine shots during infusion. But I've never had cramps during infusion. Mine hit (together with diarrhea) several days later. The timing seems a bit unpredictable but this time was Day 7/8. i got some pills from doc now for (later) colic. Thanks for your good wishes.

    Tara
  • taraHK
    taraHK Member Posts: 1,952
    vhtqm1 said:

    marijuana legal?
    if marijuana is legal i've known this to relax but not stop the digestive tract.

    ed

    thanks
    Thanks, Ed. Not legal where I live but this is interesting/useful.....Gosh, that plant has all sorts of useful features!

    Tara